I am getting panic to face people. I want to overcome it as it makes me sad. I am a teacher and this frustrates me when I have to say something in front of pupils. When I am in class I do not have a problem. But for example, when all the students gathered in the yard I used to avoid speaking to them. I always felt embarrassed when I was with many people and when I had to say something I felt that I was shivering. When we prepared a presentation I assigned it to a student to present it and everybody were impressed but the reason I avoided speaking was the embarrassment I felt. This year however I became assistant principal. When I want to inform something to the students I am telling some other teachers to announce it. However, I am sure that nobody has understood anything because I am good as a teacher. The pupils as well their parents like me. They greet me cordially and show respect. I am 44 years old. I have never taken medication in the past. Now, I was prescribed Inderal. If I try Inderal, what dosage would you recommend? I know this medicine because my brother and my father take it. Is it something addictive? Does it cause drowsiness? I hope you will help me .Thank you.
Welcome to icliniq.com.
The symptoms and details you have mentioned clearly suggest social anxiety disorder.
In social situations like speaking in front of a gathering, talking to someone of high reputation, speaking with opposite sex individuals develop anxiety symptoms like redness of face, tightness of body, feeling as if body will fall down, trembling, slurred voice, dryness of throat, etc. These are the symptoms of anxiety and should be treated properly.
You have mentioned that you develop these symptoms especially when you have to speak on a large group like in assembly or yard. In such situation we can suggest you to take Propranolol (Inderal).
If the situation is severe, then regular use of anti-anxiety drugs like SSRIs is advised (selective serotonin reuptake inhibitors). Regular intake will help to control the anxiety symptoms.
Apart from conventional treatment I would advise you to try progressive muscle relaxation exercise. You can take help of internet source for that. Do yoga to keep yourself relaxed.
Try to practice by speaking in front of mirror. This will boost your confidence. These methods will help to supplement the actions of the drugs.
If your blood pressure and pulse rate are normal then the drug should be started with 10 mg dose and can be increased to 20 mg. The drug can be taken on SOS basis (as and when necessary) like about half to one hour before presentation. This will help to control the autonomic symptoms and you will feel better.
No, the medicine is not addictive. It is very safe and does not cause abuse.
No, the drug will not cause drowsiness. No need to worry. In some cases taking in evening the drug might cause disturbed sleep.
For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
I will follow your advice and I will let you know. Thank you doctor.
Welcome to back to icliniq.com.
Thanks. Take care.
For further doubts consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh... Read Full »
Query: Hi doctor, My social anxiety is severe and disabling me. I would really like to gain adequate control of it. I have attached a brief history of my psychiatric illnesses and previously tried pharmacotherapies. Is there anything else you would suggest? Read Full »
Ask your health query to a doctor online?Ask a Psychiatrist Now